Hi, I am 19 years old and I used to drink casually on the weekends for a long time. Now all of a sudden alcohol seems to be making me feel sick. It seems to be any kind of alcohol: liquor or beer. If I drink a lot, I will feel extremely nauseous the next day and my face will tingle around lunchtime. Just recently, I've felt the need to go use the bathroom about 30 minutes after beginning to drink. For some reason, it seems that my body just doesn't like alcohol anymore. I've been trying to research this on the internet and I've come across everything from sudden development of social anxiety to alcohol allergies to IBS syndrome. Is there any way to tell what's going on with me and alcohol? Thanks!
Hello, and thanks for your medical question on e health forum.
From the history provided it seems that you might be having alcoholic gastritis.
Alcoholic gastritis is an inflammation in the lining of the stomach. Alcohol indigestion is the main cause of this and through continuous taking of alcohol it can lead to irritation of the gastric mucosa.
If you have this kind of disease there are symptoms that you might have experience like nausea, loss of appetite, stomach pain, vomiting and swollen abdomen. All these symptoms for alcoholic gastritis may last a few hours to a few days.
You might benefit by stoping the consumption of alcohol (all forms) for a few days.
In addition, you can try the following medications to reduce your symptoms as follows.
1. antacids (Tums, mylanta) will help relieve the acidity related discomfort ;
2. Omeprazole will help to reduce acid secretions ;
3. Activated charcoal will reduce the bloating sensation,
4. Probiotics and digestive enzyme supplements will help to improve digestion.
Would my gastritis last for more than 3 weeks? Because I just went 3 weeks without drinking and I still felt a little off the next day from drinking. And, about an hour after starting to drink, I got a stomach ache and had to go use the bathroom. Will I need to stop drinking for a really long time in order to heal gastritis? I'm also about to take zantac to keep my stomach acid levels down.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Digestive and Bowel Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.